Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 264, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 1, 2013, 1:49 PM EDT for Cobb County, Douglas County, Paulding County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 1:49 PM EDT (17:49 UTC)
- Expired
- Sep 1, 2013, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, Douglas County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:20 PM EDT | HAIL 0.25 | Marietta, GA | VIEWER RELAYED THROUGH BROADCASTER.. PEA SIZED HAIL AT WHITLOCK AND POLK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS52 KFFC 011749
SVRFFC
GAC067-097-223-011830-
/O.NEW.KFFC.SV.W.0264.130901T1749Z-130901T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COBB COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 230 PM EDT
* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ACWORTH...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALLAS...KENNESAW...HIRAM...POWDER SPRINGS...MARIETTA...LITHIA
SPRINGS...AUSTELL AND SMYRNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3408 8492 3408 8464 3392 8444 3391 8445
3388 8444 3385 8446 3383 8446 3379 8451
3371 8469 3399 8496
TIME...MOT...LOC 1749Z 317DEG 18KT 3403 8475
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 12:21 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 1, 12:21 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1221 PM EDT SUN SEP 1 2013 .UPDATE... HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION OVER NORTH GA. WHILE IT IS SHOWING A LULL AS THE OUTFLOW FROM MCS INTERACTS WITH INSTABILITY...CAPES 1500-2000 ACROSS PORTIONS OF WEST AND CENTRAL GA. CURRENT THINKING AS AREA OVER NORTH GA WILL TRANSITION SOUTHWARD WITHOUT THE LULL AND HAVE ADJUSTED POP/WEATHER TRENDS ACCORDINGLY. OTHERWISE CURRENT FORECAST TRENDS PRETTY MUCH ON TRACK EXCEPT FOR MAX TEMPERATURES IN PORTIONS OF NORTH GA WHICH WERE ALSO TWEAKED. UPDATED FORECAST PRODUCTS WILL BE ISSUED SHORTLY. && .PREV DISCUSSION... /ISSUED 746 AM EDT SUN SEP 1 2013/ UPDATE... HAVE UPPED THE POPS ACROSS NORTHERN GA THIS MORNING. HAVE SEEN A STEADY INCREASE IN COVERAGE AHEAD OF WEAKENING MCS. PREV DISCUSSION... /ISSUED 324 AM EDT SUN SEP 1 2013/ SHORT TERM /TODAY THROUGH MONDAY/... HIGH PRESSURE HAS MOVED OFFSHORE...WHILE A STALLED BOUNDARY REMAINS SITUATED ACROSS THE OHIO VALLEY. REGIONAL RADAR AND SATELLITE SHOWS A WEAKENING MCS DROPPING SOUTH ACROSS SOUTHERN IN AND W KY. ANOTHER AREA OF WEAKENING STORMS IS ACROSS THE TN/NC BORDER. JUST A FEW CLOUDS ACROSS THE CWFA THIS MORNING...BLOW OFF FROM THE STORMS TO THE NORTH. PATCHY FOG HAS ALSO DEVELOPED BUT SHOULD BEGIN TO BURN OFF AFTER SUNRISE. THE LATEST RUN OF THE HRRR BRINGS THE REMNANT SHOWERS/ THUNDERSTORMS FROM THE COMPLEXES UP NORTH ACROSS NORTHERN GA DURING THE FIRST PART OF THE MORNING. THIS SEEMS REASONABLE...AS THE ACTIVITY SHOULD CONTINUE TO WEAKEN AS IT APPROACHES THE NORTHERN METRO. DO THINK THAT STORMS LATER IN THE DAY COULD FOCUS UPON THE LEFTOVER OUTFLOW/DIFFERENTIAL HEATING BOUNDARY. HAVE TRIED TO ORIENT POPS ACCORDING TO THE EARLY HOURS OF THE HRRR OUTPUT. MODELS DO HAVE A WEAK SHORTWAVE DROPPING SOUTH IN THE FLOW ACROSS NORTHERN GA LATER IN THE AFTERNOON. THIS FEATURE SHOULD SERVE TO FOCUS/INITIATE SCT/NMRS STORMS INTO THE EARLY EVENING. MODELS KEEP THE ATMOS UNSTABLE OVERNIGHT...AND WITH ABUNDANT LOW LEVEL MOISTURE...SCT/ISO STORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. TOWARDS 12Z MONDAY...THE GFS LOOKS AS IF IT IS TRYING TO BRING AN MCS ACROSS NORTHERN GA. THE NAM DOESN'T REALLY HAVE THIS FEATURE IN THE MID LEVELS OR THE 800MB - 300MB THICKNESS PATTERN. THE GFS MAY BE SUFFERING FROM CONVECTIVE FEEDBACK...BUT WILL KEEP SCT POPS IN ACROSS THE NORTH OVERNIGHT. IF THE COMPLEX DOES INDEED DEVELOP...POPS MAY HAVE TO BE RAISED. FRONT OVER THE MID ATLANTIC WILL SHIFT SOUTHWARD THROUGH MONDAY AND CONTINUE TO APPROACH THE CWFA FROM THE NORTH. GOOD SOUTHERLY FLOW AHEAD OF THE BOUNDARY AND INSTABILITY WILL LEAD TO ANOTHER DAY OF SCT THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED TODAY OR MONDAY...BUT A FEW OF THE STORMS COULD BE STRONG. IN ADDITION... LOCALLY HEAVY RAINFALL ACROSS NORTHERN GA WILL BE POSSIBLE ESPECIALLY ON MONDAY. STORMS WILL ALSO BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS. NLISTEMAA LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE EXTENDED BEGINS WITH AN UPPER LOW OVER SOUTHERN ONTARIO... TROUGHING DOWN THE EASTERN THIRD OF THE U.S...WITH THE ASSOCIATED COLD FRONT PUSHING THROUGH THE SOUTHEAST. PRECIP CHANCES CONTINUE ACROSS THE STATE MONDAY NIGHT BUT AS THE FRONT PUSHES TOWARD THE COAST TUESDAY AND TUESDAY NIGHT...DRIER AIR FILTERS IN BEHIND IT AND PUSHES PRECIP CHANCES INTO CENTRAL AND SOUTH GEORGIA. DRIEST DAY LOOKS TO BE WEDNESDAY AS THE TROUGH AXIS SHIFTS EAST OFF THE COAST AND HIGH PRESSURE DOMINATES MOST OF THE STATE. HOWEVER...ON THURSDAY ANOTHER SHORTWAVE ROUNDS THE BASE OF THE TROUGH AND LOOKS TO PROVIDE ENOUGH LIFT THAT WHEN COMBINED WITH OROGRAPHIC LIFTING IS ENOUGH TO WARRANT SLIGHT TO LOW CHANCE POPS IN THE NORTHEAST MOUNTAINS. ECMWF IS A LITTLE STRONGER WITH THIS SHORTWAVE INITIALLY BUT BOTH MODELS IN REASONABLE AGREEMENT WITH THIS FEATURE ON FRIDAY. AS WE PUSH INTO THE WEEKEND...THE GFS IS DEFINITELY THE WETTER OF THE TWO MODELS SO COMPROMISED ON THIS UNCERTAINTY BY PAINTING GENERALLY SLIGHT CHANCE POPS ACROSS THE AREA ON SATURDAY. AS FOR TEMPS...TUESDAY WILL CONTINUE THE TREND OF ABOVE-NORMAL TEMPS...AND EVEN WITH THE FRONTAL PASSAGE TEMPS WILL ONLY DROP A COUPLE OF DEGREES BUT SHOULD BE NEAR SEASONAL NORMALS. THE MORE NOTICEABLE CHANGE WILL BE IN OVERNIGHT LOWS...LIKELY DROPPING AT LEAST 5 DEGREES BETWEEN MONDAY NIGHT AND WEDNESDAY NIGHT. SATURDAY IS A BIT FAR OUT THERE BUT WITH THE INFLUENCE OF THE STRONG SHORTWAVE /INCREASED CLOUDINESS/...RIGHT NOW THAT LOOKS TO BE THE COOLEST DAY OF THE PERIOD. TDP AVIATION... 12Z UPDATE... ENHANCED FOG CHANNEL SHOWS A STRIP OF 300 TO 500 FOOT CIGS FROM CANTON TO WEST OF ATL. THIS AREA IS MOVING EAST. DON'T THINK THE DECK WILL DISSIPATE BEFORE IT REACHES THE AIRPORT...SO WILL INCLUDE A BKN005 DECK FOR TWO HOURS. THE LOW DECK WILL SCT OUT TO A CU DECK AROUND 4500 FT LATE THIS MORNING. CONVECTION HAS BEEN INCREASING ACROSS N GA THIS MORNING. LATEST RUN OF THE HRRR HAS THIS ACTIVITY COMING THROUGH THE AIRPORT AROUND 18Z. MOVED UP THE PRECIP TIMING. //ATL CONFIDENCE...12Z UPDATE... LOW-MEDIUM CONFIDENCE ON LOW STRATUS CIGS THROUGH 15Z. MEDIUM CONFIDENCE ON CONVECTION TIMING TODAY. OTHERWISE...HIGH CONFIDENCE REMANING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 71 91 72 / 50 40 40 30 ATLANTA 89 72 89 74 / 50 40 40 40 BLAIRSVILLE 83 67 82 68 / 60 30 60 40 CARTERSVILLE 89 71 90 71 / 60 40 40 40 COLUMBUS 92 73 91 74 / 60 50 40 30 GAINESVILLE 88 71 88 73 / 60 40 40 40 MACON 91 72 91 72 / 60 50 40 30 ROME 88 71 92 72 / 60 30 60 40 PEACHTREE CITY 90 70 90 71 / 50 40 40 30 VIDALIA 91 74 91 74 / 60 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....30 AVIATION...ATWELL
Hazardous weather outlook, Sep 1, 11:55 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT SUN SEP 1 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1155 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT...WITH THE GREATEST COVERAGE EXPECTED IN NORTH GEORGIA. THE COMBINATION OF INCOMING REMNANTS OF A CONVECTIVE SYSTEM MOVING SOUTH OUT OF TENNESSEE AND A WEAK DISTURBANCE PUSHING INTO NORTH GEORGIA THIS AFTERNOON...IN CONCERT WITH ENHANCED MOISTURE AND INSTABILITY WILL ALLOW FOR STORM DEVELOPMENT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. TRAINING CELLS MAY RESULT IN LOCALIZED FLASH FLOODING THREATS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY...PARTICULARLY EACH AFTERNOON AND EVENING. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...THE POTENTIAL FOR STRONG STORMS WILL EXIST. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. BY WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS PORTIONS OF CENTRAL GEORGIA. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA FRIDAY INTO SATURDAY AS ANOTHER UPPER DISTURBANCE PUSHES TOWARD THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 1, 12:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1250 PM EDT SUN SEP 1 2013 GAZ021-032>034-045-011730- 1250 PM EDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHEROKEE... COBB...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 130 PM EDT... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKHAVEN...MOVING SOUTHEAST AT 10 MPH INTO THE BUCKHEAD AREA. BESIDES LIGHTNING...THIS STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL AND HEAVY RAIN. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS CHEROKEE...COBB...DEKALB...GWINNETT AND FULTON COUNTIES...INCLUDING AREAS AROUND BUCKHEAD...MOUNTAIN PARK... DUNWOODY...BOLTON...BANKHEAD...CHASTAIN MEMORIAL PARK...SANDY SPRINGS...ROSWELL...ALPHARETTA...JIM R MILLER PARK...MOUNT BETHEL... WHITE WATER PARK...DOBBINS AIR RESERVE BASE...VININGS AND SMYRNA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. && LAT...LON 3397 8386 3370 8438 3387 8463 3411 8439 TIME...MOT...LOC 1649Z 299DEG 9KT 3389 8434 30
Special weather statement, Sep 1, 12:59 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT SUN SEP 1 2013
GAZ025-027-035>037-011745-
1259 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN OCONEE...
MADISON...BARROW...CLARKE AND JACKSON COUNTIES UNTIL 145 PM EDT...
AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANFORD TO BETHLEHEM...MOVING EAST AT 15
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS OCONEE...MADISON...BARROW...CLARKE AND
JACKSON COUNTIES...INCLUDING AREAS AROUND FORT YARGO STATE PARK...
WINDER...RUSSELL...BETHLEHEM...ARCADE...NICHOLSON...ILA...STATHAM...
SANFORD...CENTER...BEAR CREEK RESERVOIR...WESTGATE PARK...BOGART...
NEESE AND DANIELSVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3411 8302 3410 8303 3400 8322 3401 8324
3397 8327 3382 8353 3391 8364 3391 8368
3389 8376 3393 8381 3405 8362 3419 8336
TIME...MOT...LOC 1659Z 285DEG 12KT 3412 8334 3403 8351
3391 8371Special weather statement, Sep 1, 1:06 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EDT SUN SEP 1 2013
GAZ019>021-030-031-011745-
106 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN POLK...
PAULDING...BARTOW...CHEROKEE AND FLOYD COUNTIES UNTIL 145 PM EDT...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITE TO SENEY...MOVING SOUTHEAST AT 10
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...PAULDING...BARTOW...CHEROKEE AND FLOYD COUNTIES THROUGH
145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CEDARTOWN...KINGSTON...CASSVILLE...CAVE SPRING...SENEY...WHITE...FISH
CREEK...EUHARLEE...ARAGON...TAYLORSVILLE...STILESBORO...
CARTERSVILLE...BRASWELL...YORKVILLE AND BURNT HICKORY RIDGE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3420 8509 3437 8481 3423 8447 3407 8469
3408 8473 3404 8473 3391 8497 3401 8539
3407 8543 3409 8543
TIME...MOT...LOC 1707Z 294DEG 11KT 3428 8479 3416 8498
3411 8514Special weather statement, Sep 1, 1:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT SUN SEP 1 2013
GAZ032>035-043>047-055-011815-
133 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND GUSTY
WINDS IN
WALTON...ROCKDALE...BARROW...COBB...DEKALB...DOUGLAS...GWINNETT...C
LA YTON AND FULTON COUNTIES UNTIL 215 PM EDT...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM HARBIN TO CHAPEL HILL...MOVING
SOUTH AT 10 MPH. THESE THUNDERSTORMS ARE CURRENTLY PRODUCING
FREQUENT LIGHTNING STRIKES OF 50 TO 65 STRIKES PER 5 MINUTES AND
VERY HEAVY RAIN. IN ADDITION...GUSTY WINDS ARE POSSIBLE. RECENTLY
A 31 MPH WIND WAS RECORDED AS A RESULT OF OUTFLOW FROM THESE STORMS.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WALTON...ROCKDALE...BARROW...COBB...
DEKALB...DOUGLAS...GWINNETT...CLAYTON AND FULTON COUNTIES...INCLUDING
AREAS AROUND PLEASANT HILL...BUCKHEAD...FORT YARGO STATE PARK...
COUNTY LINE...CARL...AUBURN...HARBIN...LILBURN...LAWRENCEVILLE...
DACULA...LA VISTA...BROOKHAVEN...TUCKER...DRUID HILLS AND DORAVILLE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3406 8374 3379 8368 3367 8422 3351 8479
3377 8484
TIME...MOT...LOC 1731Z 345DEG 10KT 3395 8381 3381 8427
3370 8470
30Special weather statement, Sep 1, 1:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT SUN SEP 1 2013
GAZ020-021-030>032-041-011830-
138 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
LIGHTNING IN POLK...PAULDING...BARTOW...CHEROKEE...COBB AND HARALSON
COUNTIES UNTIL 230 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RED TOP MOUNTAIN STATE PARK TO ESOM HILL...
MOVING SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS POLK...PAULDING...BARTOW...CHEROKEE...COBB AND HARALSON
COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE FISH CREEK...ESOM HILL...ETNA...ARAGON...CEDARTOWN...
SUTALLEE...EMERSON...RED TOP MOUNTAIN STATE PARK...CARTERSVILLE...
BURNT HICKORY RIDGE...ROCKMART...GEORGE WASHINGTON CARVER STATE
PARK...BRASWELL...VAN WERT AND ANTIOCH. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3409 8491 3430 8464 3415 8436 3412 8436
3410 8442 3405 8442 3388 8466 3375 8531
3383 8538 3403 8542
TIME...MOT...LOC 1738Z 313DEG 7KT 3413 8469 3403 8482
3396 8537Local storm report, Sep 1, 1:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL DACULA 33.99N 83.90W
09/01/2013 E0.25 INCH GWINNETT GA PUBLIC
45 TO 60 SECOND BURST OF HAIL. 0.25 TO 0.50 INCHES.
&&
30The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:09 PM EDT | Special Weather Statement | FFC | Murray | 51 min |
| Aug 31, 9:58 PM EDT | Flash Flood Warning | FFC | Murray | 6 hr |
| Aug 31, 10:03 PM EDT | Special Weather Statement | FFC | Towns | 57 min |
| Sep 1, 5:50 AM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens | 40 min |
| Sep 1, 6:37 AM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 38 min |
| Sep 1, 7:42 AM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Sep 1, 12:20 PM EDT | Special Weather Statement | FFC | Gordon, Pickens | 40 min |
| Sep 1, 12:50 PM EDT | Special Weather Statement | FFC | Fulton, Gwinnett | 40 min |
| Sep 1, 12:59 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 46 min |
| Sep 1, 1:06 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 39 min |
| Sep 1, 1:33 PM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton, Gwinnett, Walton | 42 min |
| Sep 1, 1:38 PM EDT | Special Weather Statement | FFC | Haralson, Paulding, Polk | 52 min |
| Sep 1, 1:54 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 36 min |
| Sep 1, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Haralson | 29 min |
| Sep 1, 2:34 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 41 min |
| Sep 1, 2:52 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Newton, Rockdale | 23 min |
| Sep 1, 3:02 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 43 min |
| Sep 1, 3:32 PM EDT | Special Weather Statement | FFC | Catoosa | 43 min |
| Sep 1, 3:40 PM EDT | Special Weather Statement | FFC | Butts | 50 min |
| Sep 1, 3:46 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 44 min |
| Sep 1, 4:09 PM EDT | Special Weather Statement | FFC | Fayette, Meriwether | 51 min |
| Sep 1, 4:15 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 45 min |
| Sep 1, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 44 min |
| Sep 1, 5:07 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 23 min |
| Sep 1, 5:13 PM EDT | Special Weather Statement | FFC | Upson | 47 min |
| Sep 1, 5:16 PM EDT | Special Weather Statement | FFC | Gordon | 44 min |
| Sep 1, 5:50 PM EDT | Special Weather Statement | FFC | Bibb | 40 min |
| Sep 1, 6:12 PM EDT | Special Weather Statement | FFC | Muscogee | 48 min |
| Sep 1, 6:31 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Taylor | 44 min |
| Sep 1, 7:02 PM EDT | Special Weather Statement | FFC | Glascock | 28 min |
| Sep 1, 7:28 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.